MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 22482JL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) notified teoxane of an adverse event on 10-jul-2024.The patient was injected on (b)(6) 2024 with: 1 ml of rha redensity in the perioral lines.The injection was done with a 31g needle (complaint (b)(4).1.2 ml of rha 4 in the cheekbone.The injection was done with a 27g needle (current complaint).Approximately three weeks after the injection, on (b)(6) 2024, the patient received mmr vaccine (vaccine against measles, mumps, and rubella).2 weeks later, on (b)(6) 2024, the patient noted swelling.At this time hcp initiated patient on prednisone 40 mg, colchicine, and keflex daily.The day after, on (b)(6) 2024 she visited the emergency room due to swelling that caused difficulty breathing and received iv steroid.The patient noticed some improvement over the week after the treatment but on 09-jul-2024 the patient reported hard nodules and swelling.The swelling was more concentrated in areas where the filler was placed (unknown whether rha redensity or rha 4), and according to the hcp, some generalized swelling was present as well.Based on the information the relatedness of the difficulty to breath with the injection of teoxane products could not be excluded.Thus, the case was assessed as reportable to the fda.No further information could be retrieved at the time of this report.
 
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Additional Manufacturer Narrative
Delayed allergic reactions that may manifest as swelling and consequently difficulty breathing, as well as nodules and induration weeks to years after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They are immune-mediated reactions that can be triggered by patient predisposition, trauma, vaccines (in this case patient received mmr vaccine), or infections.Adequate treatment usually leads to a good resolution of the symptoms, without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of our products.Of note, rha 4 is not indicated for cheeks in the us.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on (b)(6) 2024.The patient was injected on (b)(6) 2024 with: 1 ml of rha redensity in the perioral lines.The injection was done with a 31g needle (complaint (b)(4)).1.2 ml of rha 4 in the cheekbone.The injection was done with a 27g needle (current complaint).Approximately three weeks after the injection, on (b)(6) 2024, the patient received mmr vaccine (vaccine against measles, mumps, and rubella).2 weeks later, on (b)(6) 2024, the patient noted swelling.At this time hcp initiated patient on prednisone 40 mg, colchicine, and keflex daily.The day after, on (b)(6) 2024 she visited the emergency room due to swelling that caused difficulty breathing and received iv steroid.The patient noticed some improvement over the week after the treatment but on (b)(6) 2024 the patient reported hard nodules and swelling.The swelling was more concentrated in areas where the filler was placed (unknown whether rha redensity or rha 4), and according to the hcp, some generalized swelling was present as well.Based on the information the relatedness of the difficulty to breath with the injection of teoxane products could not be excluded.Thus, the case was assessed as reportable to the fda.Despite reminders, no additional information could be received.Thus, the complaint was closed as is.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
izabela bat
SZ  
MDR Report Key19947301
Report Number3005975625-2024-00456
Device Sequence Number17982176
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public7640173232704
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Lot Number22482JL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale